Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Wichita, KS

March 30, 2016Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 30, 2016, 2:58 PM CDT for Butler County, Kansas. It was in force for 47 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2016, 2:58 PM CDT (19:58 UTC)
Expired
Mar 30, 2016, 3:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Butler County, KS

The radar

The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 3:00 PM CDTHAIL 11 Se El Dorado, KSVIA TWITTER. TIME VERIFIED BY RADAR.
Mar 30, 3:00 PM CDTHAIL 26 Se El Dorado, KSVIA TWITTER.
Mar 30, 3:00 PM CDTHAIL 31 S El Dorado Lake, KSDELAYED REPORT FROM KSN FROM A VIEWER WITH AN IMAGE SHOWING A 3 INCH HAILSTONE.
Mar 30, 3:01 PM CDTHAIL 1.754 Se El Dorado, KSHAIL IS COVERING THE GROUND.
Mar 30, 3:04 PM CDTHAIL 1.753 E El Dorado, KSHAIL DAMAGE TO CAR WINDOWS. WINDOWS BROKEN OUT.
Mar 30, 3:04 PM CDTHAIL 1.75El Dorado Lake, KSAT THE PARK RANGERS OFFICE.
Mar 30, 3:20 PM CDTHAIL 11 S Cassoday, KS
Mar 30, 3:25 PM CDTTSTM WND GST 602 Se Cassoday, KSALSO NICKEL SIZE HAIL.
Mar 30, 3:25 PM CDTHAIL 0.882 Se Cassoday, KSALSO 60 MPH WINDS.
Mar 30, 3:25 PM CDTHAIL 1Cassoday, KS
Mar 30, 3:29 PM CDTHAIL 1.75Cassoday, KS
Mar 30, 3:38 PM CDTHAIL 11 N Leon, KSVIA TWITTER.
Mar 30, 3:45 PM CDTHAIL 0.884 Se El Dorado, KSON BLUESTEM ROAD, 4 MILES SOUTH OF HIGHWAY 54.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 593 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
593 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

407 
WUUS53 KICT 301958
SVRICT
KSC015-302045-
/O.NEW.KICT.SV.W.0005.160330T1958Z-160330T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EL DORADO...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...LEON...ROSALIA...CASSODAY...EL DORADO AIRPORT AND EL DORADO
  LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 72 AND 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3767 9695 3809 9680 3809 9652 3783 9652
      3760 9671
TIME...MOT...LOC 1958Z 218DEG 33KT 3779 9678 

HAIL...1.00IN
WIND...60MPH
 
$$

JAKUB
5 follow-up statements
126 
WWUS53 KICT 302005
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT WED MAR 30 2016

KSC015-302045-
/O.CON.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
305 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...

AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF EL
DORADO...MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ROSALIA...CASSODAY...EL DORADO LAKE AND EL DORADO AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3775 9687 3809 9680 3809 9652 3783 9652
      3768 9669
TIME...MOT...LOC 2004Z 218DEG 33KT 3784 9673 

HAIL...1.75IN
WIND...60MPH
 
$$

JAKUB
927 
WWUS53 KICT 302009
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT WED MAR 30 2016

KSC015-302045-
/O.CON.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
309 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...

AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF EL
DORADO...MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT REPORTED GOLF BALL HAIL OVER EL DORADO
         LAKE.  

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROSALIA...CASSODAY AND EL DORADO LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3784 9680 3809 9680 3809 9652 3783 9652
      3775 9666
TIME...MOT...LOC 2008Z 218DEG 33KT 3787 9670 

HAIL...1.75IN
WIND...60MPH
 
$$

JAKUB
253 
WWUS53 KICT 302019
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT WED MAR 30 2016

KSC015-302045-
/O.CON.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
319 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...

AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF EL DORADO...MOVING NORTHEAST AT 40 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CASSODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3784 9680 3809 9680 3809 9652 3783 9652
      3775 9666
TIME...MOT...LOC 2018Z 218DEG 33KT 3794 9663 

HAIL...2.00IN
WIND...60MPH
 
$$

COOK
355 
WWUS53 KICT 302025 CCA
SVSICT

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT WED MAR 30 2016

KSC015-302045-
/O.COR.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
325 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...

AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
BURNS...OR 19 MILES NORTHEAST OF EL DORADO...MOVING NORTHEAST AT 45
MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CASSODAY AND INTERSTATE 35 FROM CASSODAY NORTH TO MILE MARKER 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3784 9680 3809 9680 3809 9652 3783 9652
      3775 9666
TIME...MOT...LOC 2019Z 205DEG 40KT 3794 9663 

HAIL...2.00IN
WIND...60MPH
 
$$

COOK
987 
WWUS53 KICT 302039
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT WED MAR 30 2016

KSC015-302047-
/O.EXP.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
339 PM CDT WED MAR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY
WILL EXPIRE AT 345 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  OTHER SEVERE
STORMS ARE SOUTHWEST OF OF THIS AREA AND WILL LIKELY MOVE INTO THIS
ARE WITHIN THE NEXT HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN KANSAS.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEASTERN BUTLER COUNTY UNTIL 4 PM.

LAT...LON 3784 9680 3809 9680 3809 9652 3783 9652
      3775 9666
TIME...MOT...LOC 2036Z 205DEG 40KT 3794 9663 

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:46 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 30, 1:46 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
146 PM CDT WED MAR 30 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 137 PM CDT WED MAR 30 2016

MAIN CONCERN WILL BE SEVERE STORM POTENTIAL OVER SOUTH
CENTRAL/SOUTHEAST KS AND TIMING THE ENDING OF THE CONVECTION.

CLUSTERS OF PRIMARILY ELEVATED STRONG TO PERHAPS MARGINALLY SEVERE
STORMS WILL CONTINUE TO SPREAD NORTHEAST INTO SOUTHEAST KS THROUGH
AT LEAST MID AFTERNOON WITH HAIL BEING THE MAIN THREAT. CLEARING/HEATING
WILL CONTINUE TO OCCUR JUST WEST OF THIS CONVECTION (PER SATELLITE
IMAGERY)...NEAR THE DRYLINE OVER SOUTH-CENTRAL KANSAS/FLINT HILLS
THIS AFTERNOON...ALLOWING MLCAPES TO INCREASE TO ~1500-2000 J/KG
IN THE 19Z-00Z TIME-FRAME...BEFORE DIMINISHING SOME TOWARD MID
EVE. DEEP-LAYER SHEAR WILL CONTINUE TO INCREASE THIS AFTERNOON
INTO THIS EVENING TO 45-60 KNOTS OVER EASTERN KS AS THE STRONG
MID-UPPER JET STREAK ADVANCES OVER THE REGION FROM THE WEST.
FORCING FROM THE MID-UPPER JET STREAK AND SOME DRYLINE CONVERGENCE
WILL PROVIDE ASCENT. THIS WILL LIKELY ALLOW FOR A FEW SUPERCELL-
TYPE STORMS TO DEVELOP NEAR/JUST EAST OF THE DRYLINE MID-LATE
AFTERNOON...ACROSS PART OF SOUTH CENTRAL KS INTO THE FLINT
HILLS/SOUTHEAST KS...WITH THE WESTERN EXTENT OF SEVERE WEATHER
POSSIBLY ALONG A LINE FROM HILLSBORO...TO WICHITA...TO WELLINGTON.
VISIBLE SATELLITE IMAGERY IS ALREADY SHOWING CONVECTIVE UPDRAFTS
TRYING TO DEVELOP OVER SOUTH CENTRAL KS/FLINT HILLS. LARGE HAIL
OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH
ANY OF THESE SURFACE-BASED STORMS. IN ADDITION...LOW-LEVEL
HODOGRAPH CURVATURE INCREASES TOWARD 00Z-03Z OVER THE FLINT
HILLS/SOUTHEAST KS SUGGESTING A SMALL TORNADO THREAT MAY ALSO
BE POSSIBLE. HOWEVER...SLIGHTLY BACKED MID-LEVEL WIND FIELDS MAY
PRECLUDE MORE THAN A LOW PROBABILITY OCCURRENCE. STORM MOTIONS
(RIGHT-MOVERS) ARE PROJECTED TO BE FAIRLY RAPID TO THE EAST-
NORTHEAST AT 40-45 MPH.

STORMS SHOULD LINGER THROUGH THE EVENING HOURS OVER SOUTHEAST KS
BEFORE SHIFTING EAST OUT OF THE AREA...ALTHOUGH THE SEVERE THREAT
SHOULD GRADUALLY DIMINISH TOWARD MID-LATE EVENING AS DIURNALLY
MODULATED INSTABILITY DROPS.

COOLER/DRIER AIR/MORE SEASONAL AIR WILL PUSH INTO THE REGION BEHIND
THE COLD FRONT OVERNIGHT THROUGH THURSDAY. ANOTHER SHORTWAVE WILL
DROP SOUTHEASTWARD ACROSS THE NORTHERN PLAINS TO THE MISSOURI VALLEY
THURSDAY INTO THURSDAY NIGHT. THIS FEATURE SHOULD BRING SOME MID-
LEVEL CLOUDINESS TO THE AREA...AND PERHAPS A BRIEF SPRINKLE OR TWO
IN CENTRAL KS THURSDAY AFTERNOON.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 137 PM CDT WED MAR 30 2016

THE LONGWAVE TROUGH WILL SHIFT EAST OF THE AREA THIS WEEKEND...WITH
THE FLOW ALOFT BACKING TO MORE NORTHWEST-WESTERLY. THIS WILL ALLOW
FOR TEMPERATURES TO GRADUALLY CLIMB BACK ABOVE NORMAL BY
SUNDAY/MONDAY. ALTHOUGH A COLD FRONT DROPS SOUTHWARD THROUGH THE
REGION MONDAY...LITTLE COOLING IS EXPECTED BEHIND IT AND
PRECIPITATION CHANCES LOOK LESS THAN 15% WITH THE FRONTAL PASSAGE SO
WILL MAINTAIN DRY FORECAST. MOSTLY CLEAR SKIES ARE SLATED FRIDAY
THROUGH MONDAY.

THE MEDIUM RANGE MODELS SHOW HIGH UNCERTAINTY WITH THE HANDLING OF
AN UPPER TROUGH OVER THE PACIFIC NORTHWEST BEGINNING EARLY NEXT
WEEK...AND HOW IT TRANSLATES EASTWARD THROUGH MID-WEEK. THIS MAY
RESULT IN A COLD FRONT PASSAGE TUESDAY NIGHT INTO WEDNESDAY WITH
PERHAPS SMALL CHANCES OF THUNDERSTORMS. AGAIN...UNCERTAINTY IN
PRECIPITATION CHANCES IS HIGH...GIVEN DISPARITIES AMONG THE MEDIUM
RANGE GFS...ECMWF...AND SPREAD AMONGST THE GFS ENSEMBLE MEMBERS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1223 PM CDT WED MAR 30 2016

ONGOING CONVECTIVE ACTIVITY EAST OF I-35 WILL CONTINUE INTO THE
EVENING HOURS. THIS IS WELL AHEAD OF A DRYLINE WHICH EXTENDED
FROM KHYS-KGAG. WINDS SHIFT FROM 210 TO 270 BEHIND THE DRYLINE AS
IT ADVANCES.

MAIN AVIATION CONCERN IS CONVECTION AND WIND SHIFT. CONFIDENCE IN
CONVECTIVE BEHAVIOR IS LOW. CONVECTION WILL DEVELOP ALONG THE
DRYLINE WHEN THE CAP BREAKS. THIS SHOULD BE AROUND 00Z.
HOWEVER...THE STORMS TO THE EAST MAY HAVE A INFLUENCING FACTOR TO
WHERE THE STORMS WILL JUST PERSIST THEN STRENGTHEN QUICKLY AS THE
DRYLINE APPROACHES THEM.

THE DIFFERENCE BETWEEN THESE IS WHETHER THERE WILL BE ANY
CONVECTION WEST OF I-35/I-135. RIGHT NOW...OUR BEST ASSESSMENT IS
PROBABLY NOT. AREAS THAT EXPERIENCE CONVECTION WILL HAVE THE
CHANCE OF IT PERSIST UNTIL THE DRYLINE PASSES THROUGH. TIMING
VARIES FROM 03Z WEST OF I-35/I-135 TO 12Z AT KCNU.

&&

.FIRE WEATHER...
ISSUED AT 137 PM CDT WED MAR 30 2016

VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST OVER CENTRAL AND
SOUTH CENTRAL KS INTO EARLY THIS EVENING BEFORE SUBSIDING DUE TO
ABOVE NORMAL TEMPERATURES AND GUSTY WINDS.

BREEZY NORTHWEST WINDS THURSDAY AND FRIDAY WILL ALLOW THE GRASSLAND
FIRE DANGER INDEX TO REMAIN IN THE VERY HIGH CATEGORY DURING THE
AFTERNOON HOURS...MAINLY FOR LOCATIONS WEST OF THE FLINT HILLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77  45  63  37 /  30  10  10  10
HUTCHINSON      81  44  62  33 /  20  10  10  10
NEWTON          78  43  62  36 /  30  20  10  10
ELDORADO        78  44  64  38 /  40  30  10  10
WINFIELD-KWLD   78  43  66  37 /  40  30  10  10
RUSSELL         78  40  60  31 /  10  20  10  10
GREAT BEND      79  39  60  32 /  10  10  10  10
SALINA          82  45  61  34 /  10  20  10  10
MCPHERSON       82  43  61  33 /  20  10  10  10
COFFEYVILLE     76  47  65  39 /  60  60  10  10
CHANUTE         74  47  64  38 /  60  60  10  10
IOLA            72  46  63  37 /  60  60  10  10
PARSONS-KPPF    73  47  65  39 /  60  60  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JMC
LONG TERM...JMC
AVIATION...KRC
FIRE WEATHER...JMC
Hazardous weather outlook, Mar 30, 12:44 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1244 PM CDT WED MAR 30 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311745-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1244 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE STORMS MAY DEVELOP THIS AFTERNOON AND EVENING MAINLY
ALONG AND EAST OF INTERSTATE 135. GOLF BALL SIZED HAIL AND
DAMAGING WINDS WILL BE LIKELY WHILE A LOWER RISK FOR A TORNADO
EXISTS. .

STRONG SOUTHWEST WINDS WILL DEVELOP BEHIND AN EASTWARD MOVING
DRYLINE RESULTING IN A VERY HIGH FIRE DANGER ACROSS MUCH OF
CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY AND FRIDAY RESULTING
IN A VERY HIGH FIRE DANGER ACROSS MUCH OF CENTRAL KANSAS DURING
THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY
ALONG AND EAST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

KRC

In the hours before

Special weather statement, Mar 30, 2:08 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT WED MAR 30 2016

KSZ092-302000-
SUMNER KS-
208 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 PM CDT

* AT 207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GEUDA SPRINGS...OR 10 MILES WEST
  OF ARKANSAS CITY...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OXFORD AND GEUDA SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9715 3709 9737 3731 9715
TIME...MOT...LOC 1907Z 213DEG 32KT 3710 9723

KETCHAM
Local storm report, Mar 30, 2:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
210 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             3 ESE UDALL             37.37N 97.07W
03/30/2016  E0.75 INCH       COWLEY             KS   TRAINED SPOTTER

&&

JMC
Local storm report, Mar 30, 2:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             3 ESE ROCK              37.43N 96.96W
03/30/2016  E0.25 INCH       COWLEY             KS   TRAINED SPOTTER

            LOTS OF PEA SIZE. SOME SMALLER.

&&

BDK
Special weather statement, Mar 30, 2:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT WED MAR 30 2016

KSZ069-302030-
BUTLER KS-
243 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LEON...MOVING NORTHEAST AT 40
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...DOUGLASS...LEON...ROSALIA...EL DORADO AIRPORT AND EL DORADO
  LAKE.

LAT...LON 3748 9705 3799 9678 3801 9652 3777 9653
      3747 9669
TIME...MOT...LOC 1940Z 212DEG 34KT 3764 9683

JAKUB
Local storm report, Mar 30, 2:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             5 E AUGUSTA             37.69N 96.88W
03/30/2016  E0.25 INCH       BUTLER             KS   EMERGENCY MNGR

            ALSO TORRENTIAL RAINFALL.

&&

BDK
Local storm report, Mar 30, 2:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             1 SW STROTHER FIELD AIR 37.15N 97.04W
03/30/2016  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:58 PM CDTSpecial Weather StatementICTChautauqua47 min
Mar 30, 1:51 PM CDTSpecial Weather StatementICTCowley39 min
Mar 30, 1:54 PM CDTSevere Thunderstorm WarningICTButler, Cowley51 min
Mar 30, 2:08 PM CDTSpecial Weather StatementICTSumner52 min
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningICTCowley, Sumner39 min
Mar 30, 2:43 PM CDTSpecial Weather StatementICTButler47 min
Mar 30, 2:57 PM CDTSevere Thunderstorm WarningICTCowley24 min
Mar 30, 3:14 PM CDTSevere Thunderstorm WarningICTButler46 min
Mar 30, 3:19 PM CDTSevere Thunderstorm WarningICTChase, Greenwood43 min
Mar 30, 3:22 PM CDTSpecial Weather StatementICTCowley38 min
Mar 30, 3:52 PM CDTSpecial Weather StatementICTButler68 min
Mar 30, 4:08 PM CDTSpecial Weather StatementICTChase52 min
Mar 30, 4:31 PM CDTSpecial Weather StatementICTCowley29 min
Mar 30, 4:33 PM CDTSpecial Weather StatementICTElk42 min
Mar 30, 4:55 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk15 min
Mar 30, 5:09 PM CDTSpecial Weather StatementICTButler36 min
Mar 30, 5:16 PM CDTSpecial Weather StatementICTElk44 min
Mar 30, 6:01 PM CDTSpecial Weather StatementICTChautauqua44 min
Mar 30, 6:24 PM CDTSevere Thunderstorm WarningICTChautauqua51 min
Mar 30, 6:48 PM CDTSevere Thunderstorm WarningICTMontgomery57 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.